Alert archive / Oregon / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 9, NWS Boise, ID

July 7, 2011Baker County, Oregon

NWS Boise, ID issued this severe thunderstorm warning at Jul 7, 2011, 4:11 PM PDT for Baker County, Oregon. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2011, 4:11 PM PDT (23:11 UTC)
Expired
Jul 7, 2011, 5:00 PM PDT
In force
49 min
Issued by
NWS Boise, ID
Area
Storm-based polygon

County Baker County, OR

The radar

The Boise radar (KCBX), 152 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 11.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2011-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2011-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3684 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

180 
WUUS55 KBOI 072311
SVRBOI
ORC001-080000-
/O.NEW.KBOI.SV.W.0009.110707T2311Z-110708T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BOISE ID
411 PM PDT THU JUL 7 2011

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BAKER COUNTY IN NORTHEAST OREGON...

* UNTIL 500 PM PDT.

* AT 410 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES SOUTH OF BRIDGEPORT...OR 31 MILES SOUTH OF BAKER...AND WAS
  MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BRIDGEPORT AROUND 430 PM PDT...
  RYE VALLEY AROUND 450 PM PDT...
  DURKEE...WEATHERBY...BIG LOOKOUT MOUNTAIN AND LITTLE LOOKOUT
    MOUNTAIN AROUND 500 PM PDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO
PROTECT LIFE AND PROPERTY. SEEK SHELTER INSIDE A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.

EXTENSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4464 11711 4437 11750 4441 11753 4442 11758
      4444 11760 4444 11782 4488 11744
TIME...MOT...LOC 2311Z 224DEG 21KT 4434 11773

$$

MT
2 follow-up statements
750 
WWUS55 KBOI 072345
SVSBOI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
445 PM PDT THU JUL 7 2011

ORC001-080000-
/O.CON.KBOI.SV.W.0009.000000T0000Z-110708T0000Z/
BAKER OR-
445 PM PDT THU JUL 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM PDT
FOR EASTERN BAKER COUNTY...

AT 441 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR DURKEE...OR 25 MILES
SOUTHEAST OF BAKER...AND WAS MOVING NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DURKEE...WEATHERBY...RYE VALLEY AND BRIDGEPORT AROUND 445 PM PDT...
  BIG LOOKOUT MOUNTAIN AND LITTLE LOOKOUT MOUNTAIN AROUND 500 PM PDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO
PROTECT LIFE AND PROPERTY. SEEK SHELTER INSIDE A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.

EXTENSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4464 11711 4437 11750 4441 11753 4442 11758
      4444 11760 4444 11782 4488 11744
TIME...MOT...LOC 2345Z 224DEG 21KT 4456 11742

$$

MT
915 
WWUS55 KBOI 072357
SVSBOI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
457 PM PDT THU JUL 7 2011

ORC001-080007-
/O.EXP.KBOI.SV.W.0009.000000T0000Z-110708T0000Z/
BAKER OR-
457 PM PDT THU JUL 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BAKER COUNTY WILL
EXPIRE AT 500 PM PDT...

THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS
WEAKENED.  THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE AT 500 PM
PDT.  HOWEVER...HEAVY RAIN...AND GUSTY WINDS MAY STILL OCCUR IN THE
AREA...SO YOU SHOULD REMAIN CAUTIOUS AND ALERT FOR MORE POTENTIAL
SEVERE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU OBSERVED ANY HAIL...STRONG WINDS...WIND DAMAGE...OR TORNADOES
WITH THIS STORM...PLEASE CALL LOCAL LAW ENFORCEMENT AND ASK THEM TO
RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN BOISE.

&&

LAT...LON 4464 11711 4437 11750 4441 11753 4442 11758
      4444 11760 4444 11782 4488 11744
TIME...MOT...LOC 2357Z 224DEG 21KT 4461 11735

$$

MT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 1:55 PM PDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jul 7, 1:55 PM PDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
255 PM MDT THU JUL 7 2011

.SHORT TERM...TONIGHT THROUGH SATURDAY...AHEAD OF THE MAIN COLD
FRONT...SCATTERED THUNDERSTORMS WITH GUSTY WINDS AND LIGHT
RAINFALL EXTENDED FROM EASTERN BAKER COUNTY THROUGH MALHEUR COUNTY
AT 230 PM. THE NORTHERNMOST WERE IN THE MOST FAVORABLE ENVIRONMENT
AND A NEAR SEVERE CELL CROSSED BAKER CITY AND FLAGSTAFF HILL
130-200 PM MDT. SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS THE
LOWER TREASURE VALLEY OF IDAHO BY AROUND 315 PM AROUND BOISE 430
OR SO AND THE LONG VALLEY AROUND 5 PM. GUSTY WINDS GENERALLY 30-45
MPH BUT LOCALLY STRONGER...AND BLOWING DUST WITH LOW VISIBILITIES
ARE EXPECTED AS THE STORMS MOVE THROUGH. NEAR THE SLIGHT RISK
AREA AT FLAGSTAFF HILL NEAR BAKER CITY WINDS GUSTED TO 57 MPH. THE
COLD FRONT WILL PUSH FROM CENTRAL OREGON AT 2 PM THROUGH SW IDAHO
THIS EVENING. A COOL UPPER TROUGH HAS PUSHED INTO THE CASCADES AND
SHUNTED THE COLD FRONT INTO CENTRAL OREGON AND ISOLATED
THUNDERSTORMS ARE POSSIBLE AHEAD OF THE TROUGH. TEMPERATURES WILL
COOL THROUGH FRIDAY NIGHT THEN REBOUND SATURDAY AFTER THE UPPER
TROUGH EXITS THE REGION. SURFACE PRESSURE GRADIENT AND AFTERNOON
MIXING WILL KEEP NW WINDS GOING WITH BREEZY CONDITIONS BEHIND THE
FRONT FOR A FEW HOURS...AND AGAIN FRIDAY AFTERNOON EAST OF BOISE.
SATURDAY HIGH TEMPERATURES WILL REBOUND/RISE AROUND 7F TO A FEW
DEGREES BELOW NORMAL AND WINDS WILL RETURN TO LIGHT.

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...A WESTERLY FLOW OF
DRY AIR WILL BE OVER THE REGION THROUGH SUNDAY WITH 5H HEIGHTS
SUPPORTING HIGH TEMPERATURES CLOSE TO NORMAL WHICH RANGE FROM THE
UPPER 70S AND 80S IN THE MOUNTAINS TO NEAR 90 IN THE SNAKE VALLEY.
MEANWHILE...AN INTENSE RIDGE OF HIGH PRESSURE ALOFT CONTINUES TO
BAKE THE AREA FROM TEXAS EAST TO THE CAROLINAS. THIS PATTERN
BASICALLY KEEPS THE FOUR CORNERS HIGH OUT OF ITS NORMAL JULY
POSITION. THE REAL INTERESTING PART OF THE FORECAST COMES NEXT WEEK
WITH OPERATIONAL MODELS IN GOOD AGREEMENT SHOWING AN ANOMALOUS
TROUGH AND EVENTUALLY A CLOSED LOW OVER THE PACIFIC NORTHWEST. BY
THE MIDDLE OF NEXT WEEK BOTH MODELS INDICATE THE LOW WILL MAKE SOME
EASTWARD PROGRESS INLAND TOWARD OUR AREA...BUT THERE IS DEPTH
DIFFERENCES TO THE ASSOCIATED TROUGH. AT THE SAME TIME...TREMENDOUS
HEAT CONTINUES TO BUILD OVER THE MIDWEST AND SOUTH AS THE OVERALL
CONUS PATTERN CONTINUES TO AMPLIFY. HARD TO BELIEVE IN THE MIDDLE OF
JULY BUT THIS PATTERN TRANSLATES TO COOLER AND BELOW NORMAL
TEMPERATURES FOR OUR FORECAST AREA. WITH THE LONG WAVE TROUGH
POSITIONED ALONG THE WEST COAST...EVEN MUCH BELOW NORMAL READINGS
ARE LIKELY WEST OF THE CASCADES AS FAR SOUTH AS SAN FRANCISCO. WE
HAVE OPTED TO LOWER MAX TEMPERATURES NEXT WEEK BELOW NUMERICAL
GUIDANCE BASED ON THE ABOVE MENTIONED PATTERN AND THIS IS CONSISTENT
WITH THE LATEST CLIMATE PREDICTION CENTER FORECAST OF BELOW NORMAL
TEMPERATURES THROUGH MID JULY FOR OUR REGION. WHILE REMAINING MOSTLY
DRY THROUGH THE PERIOD...THERE IS THE POSSIBILITY OF DIURNAL
CONVECTION EACH DAY FAVORING HIGHER TERRAIN.

&&

.AVIATION...MOSTLY VFR BUT SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS THROUGH THIS EVENING ALONG AND AHEAD OF EASTWARD
MOVING COLD FRONT. LOCAL MVFR CEILINGS IN HEAVIER SHOWERS WITH GUSTY
WINDS 35 TO 45 KNOTS...HAIL AND BRIEF HEAVY RAIN. CLEARING ALL AREAS
BEHIND COLD FRONT AFTER 03Z IN OREGON AND BETWEEN 06Z AND 09Z IN
IDAHO. WEST TO NORTHWEST SURFACE WINDS 10 TO 15 KNOTS EXCEPT GUSTY
NEAR THUNDERSTORMS. MODERATE WEST WINDS ALOFT.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.
&&

WEATHER.GOV/BOISE

SHORT TERM...VM
LONG TERM....GS/CB
AVIATION.....GS
Hazardous weather outlook, Jul 7, 4:43 AM PDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
543 AM MDT THU JUL 7 2011

IDZ011-033-ORZ062-081145-
WEST CENTRAL MOUNTAINS-UPPER WEISER RIVER-BAKER COUNTY-
543 AM MDT THU JUL 7 2011 /443 AM PDT THU JUL 7 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
IDAHO AND NORTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON AND EVENING...POSSIBLE SMALL HAIL AND STRONG WINDS CAN
BE EXPECTED WITH THESE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ARE ENCOURAGED TO REPORT HAZARDOUS WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.

IDZ012>016-028>030-ORZ061-063-064-081145-
LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-UPPER TREASURE VALLEY-
SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-CAMAS PRAIRIE-
OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-HARNEY COUNTY-
MALHEUR COUNTY-LOWER TREASURE VALLEY OR-
543 AM MDT THU JUL 7 2011 /443 AM PDT THU JUL 7 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO AND SOUTHEAST
OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jul 7, 2:36 PM PDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
336 PM MDT THU JUL 7 2011

IDZ012-029-072200-
CANYON ID-OWYHEE ID-
336 PM MDT THU JUL 7 2011

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL CANYON COUNTY IN SOUTHWEST IDAHO...
  AND NORTHWESTERN OWYHEE COUNTY IN SOUTHWEST IDAHO...

UNTIL 400 PM MDT.

AT 333 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES WEST OF MELBA...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH AND SMALL HAIL ARE EXPECTED WITH THIS STORM.
BLOWING DUST WILL REDUCE VISIBILITIES.

THE THUNDERSTORM WILL BE NEAR...
  ELEPHANT BUTTE AROUND 335 PM MDT...
  GIVENS HOT SPRINGS AROUND 340 PM MDT...
  WALTERS FERRY AROUND 350 PM MDT...
  MELBA AROUND 355 PM MDT.

LAT...LON 4358 11652 4334 11651 4327 11684 4349 11692
TIME...MOT...LOC 2134Z 255DEG 23KT 4338 11674
Special weather statement, Jul 7, 2:54 PM PDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
354 PM MDT THU JUL 7 2011

IDZ012-014-072215-
CANYON ID-ADA ID-
354 PM MDT THU JUL 7 2011

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL ADA COUNTY IN SOUTHWEST IDAHO...
  AND SOUTHEASTERN CANYON COUNTY IN SOUTHWEST IDAHO...

UNTIL 415 PM MDT.

AT 347 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MELBA...MOVING EAST AT 40 MPH.

OUTFLOW OUT OF A STRONG THUNDERSTORM WILL PRODUCE WIND GUSTS UP TO
50 MPH. BLOWING DUST WILL ACCOMPANY THE OUTFLOW REDUCING
VISIBILITIES.

THE THUNDERSTORM WILL BE NEAR...
  MELBA AND NAMPA AROUND 350 PM MDT...
  INITIAL POINT AROUND 355 PM MDT...
  KUNA AROUND 400 PM MDT...
  MERIDIAN AROUND 405 PM MDT...
  EAGLE AROUND 410 PM MDT...
  BLACKS CREEK RESERVOIR...BOISE...LUCKY PEAK DAM AND GARDEN CITY
    AROUND 415 PM MDT.

LAT...LON 4374 11620 4345 11598 4334 11652 4364 11666
TIME...MOT...LOC 2151Z 252DEG 33KT 4344 11651
Local storm report, Jul 7, 2:55 PM PDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
355 PM MDT THU JUL 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND GST     1 SE GIVENS HOT SPRINGS 43.42N 116.71W
07/07/2011  E50 MPH          OWYHEE             ID   TRAINED SPOTTER

&&

CBAXTER
Special weather statement, Jul 7, 3:18 PM PDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
418 PM MDT THU JUL 7 2011

IDZ012-014-072245-
CANYON ID-ADA ID-
418 PM MDT THU JUL 7 2011

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL ADA COUNTY IN SOUTHWEST IDAHO...
  AND EAST CENTRAL CANYON COUNTY IN SOUTHWEST IDAHO...

UNTIL 445 PM MDT.

AT 411 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KUNA...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN. BLOWING DUST WILL ALSO REDUCE VISIBILITIES TO ONE MILE.

THE THUNDERSTORM WILL BE NEAR...
  KUNA...MERIDIAN...INITIAL POINT AND EAGLE AROUND 425 PM MDT...
  BLACKS CREEK RESERVOIR...BOISE AND GARDEN CITY AROUND 435 PM MDT...
  BOISE STAGE STOP AROUND 445 PM MDT...
  LUCKY PEAK DAM AROUND 450 PM MDT.

LAT...LON 4372 11619 4357 11599 4333 11599 4331 11641
      4367 11656
TIME...MOT...LOC 2216Z 251DEG 27KT 4350 11628
Special weather statement, Jul 7, 3:38 PM PDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
438 PM MDT THU JUL 7 2011

ORZ061-072330-
HARNEY OR-
338 PM PDT THU JUL 7 2011

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN HARNEY COUNTY IN SOUTHEAST OREGON...

UNTIL 430 PM PDT.

AT 330 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES SOUTHWEST OF HINES...MOVING NORTHEAST AT
30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

THE THUNDERSTORM WILL BE NEAR...
  FREEMAN BUTTE...MOON RESERVOIR AND STINKING LAKE AROUND 340 PM
    PDT...
  WEAVER LAKE AND SAGEHEN HILL AROUND 345 PM PDT...
  HINES AND WRIGHTS POINT AROUND 400 PM PDT...
  BURNS AROUND 405 PM PDT...
  SAND HILL AROUND 415 PM PDT...
  FORT HARNEY AROUND 430 PM PDT.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. TAKE SHELTER INSIDE A
BUILDING OR VEHICLE WHEN THUNDERSTORMS APPROACH. LIGHTNING CAN OCCUR
15 MILES OR MORE AWAY FROM THE CENTER OF A STORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4388 11889 4345 11851 4326 11934 4343 11948
TIME...MOT...LOC 2238Z 233DEG 28KT 4343 11926

MT
Special weather statement, Jul 7, 4:02 PM PDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
502 PM MDT THU JUL 7 2011

IDZ013-014-072345-
ELMORE ID-OWYHEE ID-
502 PM MDT THU JUL 7 2011

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN ELMORE COUNTY IN SOUTHWEST IDAHO...
  AND EAST CENTRAL OWYHEE COUNTY IN SOUTHWEST IDAHO...

UNTIL 545 PM MDT.

AT 458 PM MDT...STORM SPOTTERS REPORTED WIND GUSTS TO 50 MPH WITH
OUTFLOW AHEAD OF A THUNDERSTORM NEAR MOUNTAIN HOME.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. BLOWING DUST
WILL REDUCE VISIBILITY TO ONE MILE.

THE THUNDERSTORM WILL BE NEAR...
  HOT SPRINGS CREEK RESERVOIR AROUND 515 PM MDT...
  HAMMETT AROUND 525 PM MDT...
  GLENNS FERRY AROUND 535 PM MDT...
  DEADMAN FLAT AROUND 545 PM MDT.

LAT...LON 4297 11589 4327 11566 4300 11508 4292 11508
      4291 11503 4288 11503 4263 11523
TIME...MOT...LOC 2300Z 302DEG 33KT 4311 11570

Nearby

Severe Thunderstorm Warnings in Oregon, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.